# SDR 2001FA0000677

- Difficulty date: November 8, 2001
- Submitted: December 19, 2001
- Operation: General aviation
- Make and model: Boeing 727
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Coil
- Part number: 4400612
- Condition: Shorted
- Location: Motor Brake
- Component: Actuator, Plessey
- Component part number: R15491
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BRAKE COILS ARE SHORTED AND BURNED.  UNDER NORMAL OPERATION THE VIBRATION INCURRED HAS BEEN FOUND TO CAUSE ABRADING BETWEEN THE BRAKE COILS AND STUDS WHICH RESULTS IN A SHORT AND ARCING OF THE BRAKE COILS.  REDUCE THE SIZE OF THE COIL WINDINGS OR DIAMETER OF THE STUDS TO ALLOW FOR GREATER CLEARANCE BETWEEN THE TWO.   (NOTE:  THIS MALFUNCTION APPLIES TO BOTH NEW AND REWOUND COIL ASSEMBLIES.
